Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 28, 2005, 5:34 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 28, 2005, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 96 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 282234 SVRGRB WIC075-083-282315- /O.NEW.KGRB.SV.W.0093.050728T2234Z-050728T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 534 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN NORTHEAST WISCONSIN NORTHERN OCONTO COUNTY IN NORTHEAST WISCONSIN * UNTIL 615 PM CDT * AT 531 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF WAUSAUKEE TO 19 MILES WEST OF CRIVITZ...OR ALONG A LINE EXTENDING FROM 29 MILES EAST OF CRANDON TO 31 MILES SOUTHEAST OF CRANDON...AND MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WAUSAUKEE AND CRIVITZ BY 600 PM... POUND BY 605 PM... THIS STORM PRODUCED WIND DAMAGE ACROSS WABENO AT 530 PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4559 8838 4525 8845 4502 8797 4534 8784 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 282249 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 548 PM CDT THU JUL 28 2005 WIC075-083-282315- /O.CON.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/ OCONTO WI-MARINETTE WI- 548 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR MARINETTE AND NORTHERN OCONTO COUNTIES... AT 544 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CALDRON FALLS RESERVOIR TO 6 MILES WEST OF HIGH FALLS RESERVOIR...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WAUSAUKEE AND MIDDLE INLET BY 605 PM... CRIVITZ BY 610 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4550 8834 4525 8845 4511 8795 4534 8784 $$ KURIMSKI
000 WWUS53 KGRB 282302 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 601 PM CDT THU JUL 28 2005 WIC083-282311- /O.CAN.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/ OCONTO WI- 601 PM CDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OCONTO COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND INTO MARINETTE COUNTY. LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769 $$ WIC075-282315- /O.CON.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/ MARINETTE WI- 601 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR MARINETTE COUNTY... AT 557 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLE INLET TO HIGH FALLS RESERVOIR...OR ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF MARINETTE TO 29 MILES WEST OF MARINETTE...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CRIVITZ BY 610 PM... LOOMIS BY 615 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769 $$ KURIMSKI
000 WWUS53 KGRB 282312 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 612 PM CDT THU JUL 28 2005 WIC075-282322- /O.EXP.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/ MARINETTE WI- 612 PM CDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRES AT 615 PM CDT... THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT THU JUL 28 2005 .SHORT TERM...SCATTERED CONVECTION KEEPING US BUSY RIGHT BEFORE ZONE ISSUANCE TIME. COLD TEMPERATURES ALOFT AND DECENT DEWPOINT DEPRESSIONS SUGGEST THAT HAIL AND GUSTY WINDS POSSIBLE WITH THESE STORMS THAT ARE AHEAD OF COLD FRONT. THE FRONT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. MORE COOL AND DRY AIR ARRIVES FRIDAY. .LONG TERM...FRIDAY NIGHT THRU NEXT THURSDAY. FORECAST FOCUS ON PRECIPITATION CHANCES AND TEMPERATURES THRU THE PERIOD. HIGH PRESSURE WILL KEEP FRIDAY NIGHT DRY AS A LOW PRESSURE SYSTEM DEVELOPS IN THE NORTHERN PLAINS. THE HIGH WILL BE STRONG ENOUGH TO HOLD OFF PRECIPITATION SATURDAY AS THE SYSTEM SLOWLY MOVES INTO MINNESOTA. 850 MB TEMPERATURES ON SATURDAY GET INTO THE MID TEENS BUT WITH A BIT OF AN INVERSION WE WILL PROBABLY NOT MIX FULLY INTO THIS AIR. THEREFORE WILL REMOVE PRECIPITATION AND LOWER HIGH TEMPERATURES FOR SATURDAY. SATURDAY NIGHT AND SUNDAY A WEAK FRONT ASSOCIATED WITH THE LOW WILL ENTER THE REGION. ALTHOUGH THE FORCING IS NOT PARTICULARLY STRONG THERE IS ENOUGH MOISTURE WITH 700 MB OMEGA AND A 500 MB VORT TO WARRANT A SLIGHT CHANCE OVER THE AREA THESE TWO PERIODS. CONFIDENCE IS FURTHER BOOSTED BY THE NAM AND GFS MODELS BOTH AGREEING ON PRECIPITATION WITH THIS WEAK FRONTAL BOUNDARY. THE WEAK FRONT STAYS OVER THE AREA SUNDAY NIGHT AND MONDAY AND FIZZLES INSTEAD OF MAKING A DEFINATIVE EXIT FROM THE REGION SO WILL GO WITH A GENERAL SLIGHT CHANCE THESE PERIODS INSTEAD OF PUTTING TIMING ON THE PRECIPITATION. A WEAK RIDGE OF HIGH PRESSURE WILL KEEP TUESDAY AND WEDNESDAY DRY AS WARM SOUTHWEST FLOW BRINGS WARM TEMPERATURES TO THE REGION. MEX NUMBERS SEEM A BIT LOW THIS RUN AS 850 MB TEMPERATURES SOAR TO AROUND +20 CELSIUS ON THE GFS AND ECMWF MODELS. THEREFORE WILL RAISE TEMPS A FEW DEGREES ABOVE THE CURRENT FORECAST AND GUIDANCE FOR THESE DAYS. ANOTHER SLOW MOVING FRONT WILL BRING THE CHANCE FOR PRECIP ON THURSDAY BUT WILL KEEP POPS LOW AS THE CANADIAN DEPICTS A FAIRLY DRY FROPA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 28, 5:00 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT THU JUL 28 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 500 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY AND THIS EVENING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN ON SATURDAY...AND ACROSS THE ENTIRE FORECAST AREA SUNDAY NIGHT INTO MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-291100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 500 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY ON SATURDAY. MORE STORMS ARE POSSIBLE ON MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:09 PM CDT | Special Marine Warning | GRB | 51 min | |
| Jul 28, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Door | 25 min |
| Jul 28, 6:13 PM CDT | Special Marine Warning | GRB | 92 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.